MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30187277) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an intracranial aneurysm, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30187277) was advanced halfway into the microcatheter and then it could not be advanced further.Continous flush had been maintained through the microcatheter and that there was no resistance between the guidewire and the microcatheter during the accessing of the target site.It was reported that prior to this coil, another coil was advanced through the microcatheter, was shaped and successfully implanted in the target site.The physician withdrew the 4mm x 12cm orbit galaxy complex fill coil and the microcatheter together; the coil was replaced.The procedure was successfully completed with the replacement coil and the original microcatheter.There was no report of any adverse patient complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 10/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an intracranial aneurysm, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30187277) was advanced halfway into the microcatheter and then it could not be advanced further.Continous flush had been maintained through the microcatheter and that there was no resistance between the guidewire and the microcatheter during the accessing of the target site.It was reported that prior to this coil, another coil was advanced through the microcatheter, was shaped and successfully implanted in the target site.The physician withdrew the 4mm x 12cm orbit galaxy complex fill coil and the microcatheter together; the coil was replaced.The procedure was successfully completed with the replacement coil and the original microcatheter.There was no report of any adverse patient complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 12cm orbit galaxy complex fill coil was received contained inside a pouch.Visual inspection was performed.The hub was inspected and found to be in good condition.The hypotube was observed with several kinked areas.The introducer was partially zipped but was without any appearance of damages.Microscopic inspection was performed.The support coil and the gripper were observed protruded from the introducer but were without damage.The embolic coil was observed to be in stretched condition.Due to the condition of the returned device with several kinked areas on the hypo tube and with the support coil and gripper being protruded from the introducer, the device could not undergo functional analysis.The reported issue documented in the complaint that the 4mm x 12cm orbit galaxy complex fill coil was advanced halfway into the microcatheter and then it could not be advanced further could not be confirmed through functional test as the condition of the returned device precluded it from undergoing functional analysis.The kinked areas observed on the hypotube and the stretched condition of the coil are likely the result of force; though the exact cause cannot be conclusively determined.A review of manufacturing documentation associated with this lot (30187277) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, the hypotube was observed kinked in several areas.The exact cause cannot be conclusively determined, however, it is possible that when the reported issue with the coil being advanced halfway into the microcatheter and then could not be advanced further was encountered, force was applied during the attempt to advance the coil which may have resulted in the kinked areas observed on the hypotube and in the coil becoming stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 12cm orbit galaxy complex fill coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6 and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9126566
Report Number3008264254-2019-00558
Device Sequence Number14027972
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number640CF0412
Device Lot Number30187277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/08/2019
Supplement Date Received by Manufacturer10/09/2019
10/21/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/09/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1